MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. PRELUDE® SHORT SHEATH; SHORT INTRODUCER SHEATH

MERIT MEDICAL SYSTEMS INC. PRELUDE® SHORT SHEATH; SHORT INTRODUCER SHEATH
Catalog Number PSS-7F-4MT
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device will not be returning for evaluation.A lot number was reported, and a review of the manufacturing history record is in progress.
 
Event or Problem Description
The account alleges that after the physician removed the sheath, it was noted that the sheaths black marker tip had detached.The clinical staff looked for the foreign body under fluoroscopy and was able to successfully identify the marker tip within the patient's arteriovenous fistula.The physician deployed a covered stent to successfully pin the foreign body in place, preventing foreign body migration.The patient tolerated the procedure well, with no additional consequences to report.
 
Additional Manufacturer Narrative
The suspect device was not returned for investigation.The complaint could not be confirmed.The root cause could not be determined.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were identified.Should the device be returned later, the investigation will be reopened.

Brand Name
PRELUDE® SHORT SHEATH
Common Device Name
SHORT INTRODUCER SHEATH
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer Contact
bryson heaton bsn,rn.
1600 merit parkway
south jordan, UT 84095
MDR Report Key15510034
Report Number1721504-2022-00083
Device Sequence Number14974927
Product Code DYB
UDI-Device Identifier00884450015322
UDI-Public884450015322
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K082063
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2025
Device Catalogue NumberPSS-7F-4MT
Device Lot NumberH2456589
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2022
Supplement Date Received by Manufacturer11/14/2022
Initial Report FDA Received Date09/30/2022
Supplement Report FDA Received Date12/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE; INTERVENTIONAL BALLOON
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown